Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 105, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 27, 2017, 4:45 PM CDT for Madison County, Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 45 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 4:45 PM CDT (21:45 UTC)
- Expired
- May 27, 2017, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Madison County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 118 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:57 PM CDT | TSTM WND DMG | Bismarck, MO | LARGE TREES AND POWERLINES DOWN IN BISMARCK. |
| May 27, 5:00 PM CDT | TSTM WND DMG | 5 Ssw Catherine Place, MO | LARGE THREE FOOT DIAMETER TREE UPROOTED. SHINGLES/SIDING DOWN FROM HOUSE. SMALL PORTION OF BARN ROOF REMOVED. |
| May 27, 5:00 PM CDT | TSTM WND DMG | 5 Sw Fredericktown, MO | LARGE THREE FOOT DIAMETER TREE UPROOTED. SHINGLES/SIDING DOWN FROM HOUSE. SMALL PORTION OF BARN ROOF REMOVED. |
| May 27, 5:00 PM CDT | TSTM WND DMG | Leadwood, MO | TREES DOWN. |
| May 27, 5:04 PM CDT | TSTM WND DMG | Park Hills, MO | MEDIUM SIZE TREE DOWN. |
| May 27, 5:04 PM CDT | TSTM WND DMG | Park Hills, MO | MEDIUM SIZE TREE DOWN. METAL ROOF BLOWN OFF NEAR HIGHWAY O. |
| May 27, 5:04 PM CDT | TSTM WND DMG | Park Hills, MO | MEDIUM SIZED TREE DOWN. |
| May 27, 5:07 PM CDT | TSTM WND DMG | Fredericktown, MO | ROOF PARTIALLY BLOWN OFF BAREFOOT FIREWORKS NEAR FREDERICKTOWN. |
| May 27, 5:08 PM CDT | TSTM WND DMG | Farmington, MO | NUMEROUS SMALL TO MEDIUM SIZE TREE LIMBS DOWN IN SOUTHWEST SIDE OF FARMINGTON. |
| May 27, 5:08 PM CDT | TSTM WND DMG | Leadington, MO | TREES DOWN IN LEADINGTON. |
| May 27, 5:08 PM CDT | TSTM WND GST 47 | 1 S Farmington, MO | |
| May 27, 5:13 PM CDT | TSTM WND DMG | 1 W Farmington, MO | TREES DOWNED ON HIGHWAY 221 AND 61. SIZE UNKNOWN. BILLBOARD DOWNED ON HIGHWAY 67 SOUTH. |
| May 27, 5:14 PM CDT | TSTM WND GST 58 | 1 S Farmington, MO | |
| May 27, 5:15 PM CDT | TSTM WND GST 70 | Desloge, MO | ALSO TREES SNAPPED AND UPROOTED. |
| May 27, 5:17 PM CDT | TSTM WND DMG | Coffman, MO | NUMEROUS TREES AND POWER LINES DOWN ACROSS THE SOUTHERN PART OF THE COUNTY. |
| May 27, 5:17 PM CDT | TSTM WND DMG | Marquand, MO | TREES DOWN IN MARQUAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:13 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991
WUUS53 KLSX 272145
SVRLSX
MOC123-186-187-272230-
/O.NEW.KLSX.SV.W.0105.170527T2145Z-170527T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
445 PM CDT SAT MAY 27 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Ste. Genevieve County in southeastern Missouri...
Madison County in southeastern Missouri...
St. Francois County in southeastern Missouri...
* Until 530 PM CDT.
* At 445 PM CDT, severe thunderstorms were located along a line
extending from Bismarck to near Annapolis, moving east at 50 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Farmington, Bonne Terre, Desloge, Ste. Genevieve, Fredericktown,
Bismarck, Leadwood, Park Hills, Iron Mountain Lake, St. Mary,
Junction City, Cobalt, Marquand, Knob Lick, Iron Mountain,
Buckhorn, Weingarten, Womac, Rocky Ridge and Coffman.
This includes Interstate 55 in Missouri between exits 141 and 150.
This also includes St. Joe State Park, Hawn State Park, and Missouri
Mines Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for southeastern
and east central Missouri.
LAT...LON 3732 9055 3760 9055 3760 9053 3764 9053
3765 9065 3793 9064 3797 8994 3795 8992
3793 8998 3787 8994 3783 8999 3764 9015
3731 9015
TIME...MOT...LOC 2145Z 264DEG 46KT 3778 9062 3735 9064
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$
Tilly2 follow-up statements
186
WWUS53 KLSX 272212
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
512 PM CDT SAT MAY 27 2017
MOC123-186-187-272230-
/O.CON.KLSX.SV.W.0105.000000T0000Z-170527T2230Z/
Ste. Genevieve MO-Madison MO-St. Francois MO-
512 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR STE. GENEVIEVE...MADISON AND ST. FRANCOIS COUNTIES IN
SOUTHEASTERN MISSOURI...
At 511 PM CDT, severe thunderstorms were located along a line
extending from near Womac to near Marquand, moving east at 65 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Farmington, Bonne Terre, Desloge, Ste. Genevieve, Fredericktown,
Leadwood, Park Hills, St. Mary, Junction City, Cobalt, Marquand, Knob
Lick, Buckhorn, Weingarten, Womac, Rocky Ridge, Coffman, Saco,
Leadington and Minnith.
This also includes St. Joe State Park, Hawn State Park, and Missouri
Mines Historic Site.
This includes Interstate 55 in Missouri between exits 141 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
damaging winds. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
&&
A tornado watch remains in effect until 700 PM CDT for southeastern
Missouri.
LAT...LON 3732 9046 3759 9047 3793 9064 3797 8994
3795 8992 3793 8998 3787 8994 3783 8999
3764 9015 3731 9015
TIME...MOT...LOC 2211Z 272DEG 56KT 3761 9021 3735 9016
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$
Tilly251
WWUS53 KLSX 272231
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
531 PM CDT SAT MAY 27 2017
MOC123-186-187-272241-
/O.EXP.KLSX.SV.W.0105.000000T0000Z-170527T2230Z/
Ste. Genevieve MO-Madison MO-St. Francois MO-
531 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR STE. GENEVIEVE...MADISON AND
ST. FRANCOIS COUNTIES IN SOUTHEASTERN MISSOURI HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire. However gusty
winds are still possible with these thunderstorms.
A tornado watch remains in effect until 700 PM CDT for southeastern
Missouri.
A severe thunderstorm watch remains in effect until 900 PM CDT for
southwestern Illinois.
LAT...LON 3732 9046 3759 9047 3793 9064 3797 8994
3795 8992 3793 8998 3787 8994 3783 8999
3764 9015 3731 9015
TIME...MOT...LOC 2231Z 270DEG 46KT 3763 8994 3737 8989
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:45 PM CDT, 1 hour earlier.
Area forecast discussion, May 27, 3:45 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Saint Louis MO 345 PM CDT Sat May 27 2017 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 313 PM CDT Sat May 27 2017 Severe weather watches will continue across central and southeast MO and southwest IL into the evening hours. Supercells were occuring across parts of southeast MO with bow echoes in central and southwest MO. These bow echoes may consolidate into a larger squall line late this afternoon. Once this squall line clears our forecast area by late evening we should just have some lingering showers and a few storms. Most of the convection should shift south of our forecast area by midnight. Will still have a chance of showers and storms on Sunday until an upper level trough centered over the northern Plains and a cold front shift east- southeast of our forecast area. Any severe weather threat should be southeast of the forecast area on Sunday. GKS .LONG TERM... (Sunday Night through Next Saturday) Issued at 313 PM CDT Sat May 27 2017 Cooler conditions can be expected Sunday night due to a clear sky and lower surface dew points. Another cold front will drop southeastward through our area Monday afternoon and evening, but little if any precipitation is expected with this front. A better chance of showers may occur on Tuesday as a northwest flow shortwave moves through our area. A surface ridge will build into the region from the northern Plains on Wednesday shunting better moisture and any precipitation threat south of our forecast area. As this surface ridge shifts east of the region Thursday return southerly flow on the backside of the ridge should lead to increasing moisture and the potential for convection Thursday night and Friday. GKS && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1120 AM CDT Sat May 27 2017 Convection already developing south of COU along a nearly stationary front. It appears that this activity will likely remain south of the taf sites early this afternoon, but additional convection now developing over eastern KS will move eastward through the taf sites late this afternoon and early this evening. These storms will likely bring a brief period of heavy rainfall and strong wind gusts to COU and the St Louis metro area. The models continue to indicate stratus clouds and light fog late tonight and early Sunday morning as surface winds become light with surface dew points still high. For now will just forecast MVFR cigs and vsbys late tonight and eearly Sunday morning. Surface wind will become northwesterly and strengthen Sunday morning after the passage of a cold front with any fog dissipating and cloud ceilings slowly rising. SPECIFICS FOR KSTL: Convection already developing south of COU along a nearly stationary front. It appears that this activity will likely remain south of the STL area early this afternoon, but additional convection now developing over eastern KS will move eastward through STL late this afternoon and early this evening. These storms will likely bring a brief period of heavy rainfall and strong wind gusts. The models continue to indicate stratus clouds and light fog late tonight and early Sunday morning as surface winds become light with surface dew points still high. For now will just forecast MVFR cigs and vsbys late tonight and eearly Sunday morning. Surface wind will become northwesterly and strengthen Sunday after the passage of a cold front with any fog dissipating and cloud ceilings slowly rising. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 27, 3:54 PM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 354 PM CDT Sat May 27 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281115- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 354 PM CDT Sat May 27 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Severe weather this evening, particularly across east central and southeast Missouri and southwest Illinois. Damaging winds to 80 mph, golfball or larger size hail, and a few tornadoes will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed into the evening hours. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
In the hours before
Local storm report, May 27, 3:51 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL LESTERVILLE 37.46N 90.83W
05/27/2017 E1.75 INCH REYNOLDS MO TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0315 PM TSTM WND GST LESTERVILLE 37.46N 90.83W
05/27/2017 M73 MPH REYNOLDS MO TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER LSX1700439
EVENT NUMBER LSX1700440
GOSSELINLocal storm report, May 27, 3:55 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG FREEBURG 38.32N 91.92W
05/27/2017 OSAGE MO LAW ENFORCEMENT
TREE DOWN BLOCKING HIGHWAY 63 NEAR FREEBURG AREA.
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER LSX1700438
GOSSELINLocal storm report, May 27, 4:02 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
402 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 2 SSE LINN 38.46N 91.83W
05/27/2017 M1.00 INCH OSAGE MO PUBLIC
&&
EVENT NUMBER LSX1700441
BYRDLocal storm report, May 27, 4:06 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG BLAND 38.30N 91.63W
05/27/2017 GASCONADE MO PUBLIC
NUMEROUS LIMBS BLOWN DOWN AS WELL AS POWER LINES AROUND
TOWN.
&&
EVENT NUMBER LSX1700442
BYRDLocal storm report, May 27, 4:15 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 2 N CENTERVILLE 37.47N 90.96W
05/27/2017 E2.00 INCH REYNOLDS MO PUBLIC
&&
EVENT NUMBER LSX1700443
BYRDLocal storm report, May 27, 4:32 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
432 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST DUTZOW 38.61N 90.99W
05/27/2017 M42 MPH WARREN MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700444
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:37 AM CDT | Special Weather Statement | LSX | Gasconade | 38 min |
| May 27, 11:51 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage | 39 min |
| May 27, 12:31 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Washington | 44 min |
| May 27, 12:55 PM CDT | Tornado Warning | LSX | Crawford | 11 min |
| May 27, 1:14 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 46 min |
| May 27, 1:21 PM CDT | Tornado Warning | LSX | Cole, Osage | 39 min |
| May 27, 1:33 PM CDT | Special Weather Statement | LSX | Sainte Genevieve | 42 min |
| May 27, 1:39 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 37 min |
| May 27, 1:44 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 61 min |
| May 27, 1:48 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 42 min |
| May 27, 1:52 PM CDT | Tornado Warning | LSX | Reynolds | 38 min |
| May 27, 1:56 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, City of Saint Louis | 23 min |
| May 27, 1:58 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 51 min |
| May 27, 2:24 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 51 min |
| May 27, 2:27 PM CDT | Tornado Warning | LSX | Reynolds | 48 min |
| May 27, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Osage | 47 min |
| May 27, 3:10 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 54 min |
| May 27, 3:35 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Montgomery, Osage, Warren | 55 min |
| May 27, 3:37 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 53 min |
| May 27, 4:06 PM CDT | Tornado Warning | LSX | Crawford, Iron, Reynolds, Washington | 54 min |
| May 27, 4:12 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 34 min |
| May 27, 4:19 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.